Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 333, NWS Atlanta, GA

June 11, 20085 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2008, 7:26 PM EDT for 5 counties in Georgia. It was in force for 64 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 7:26 PM EDT (23:26 UTC)
Expired
Jun 11, 2008, 8:30 PM EDT
In force
64 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Polk County, GA

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:30 PM EDTHAIL 0.25Calhoun, GA
Jun 11, 7:45 PM EDTTSTM WND DMGCedartown, GA2 TREES DOWN
Jun 11, 8:00 PM EDTHAIL 0.25Cave Spring, GA
Jun 11, 8:00 PM EDTHAIL 0.752 N Etna, GA
Jun 11, 8:15 PM EDTHAIL 1Armuchee, GA
Jun 11, 8:20 PM EDTTSTM WND DMGTilton, GAMANY TREES DOWN FROM TILTON TO SOUTH END OF DALTON TO ROCKY FACE AND TUNNEL HILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112326
SVRFFC
GAC015-115-129-213-233-120030-
/O.NEW.KFFC.SV.W.0333.080611T2326Z-080612T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARTOW COUNTY IN NORTHWEST GEORGIA
  FLOYD COUNTY IN NORTHWEST GEORGIA
  GORDON COUNTY IN NORTHWEST GEORGIA
  EXTREME SOUTHWESTERN MURRAY COUNTY IN NORTHWEST GEORGIA
  WESTERN POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 830 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM FOLSOM TO LINDALE TO CEDARTOWN...MOVING
  NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ETNA...SHANNON...REDBUD...ROME...CALHOUN...CAVE SPRING...
  OOSTANAULA...NICKELSVILLE AND EVERETT SPRINGS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3429 8544 3429 8538 3437 8534 3444 8517
      3458 8510 3459 8507 3462 8505 3461 8493
      3463 8491 3467 8494 3470 8491 3468 8490
      3467 8492 3466 8488 3439 8474 3414 8506
      3390 8527 3390 8537 3426 8546
TIME...MOT...LOC 2326Z 163DEG 18KT 3443 8488 3424 8510
          3398 8531

$$
2 follow-up statements
000 
WWUS52 KFFC 112348
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT WED JUN 11 2008

GAC115-129-213-233-120030-
/O.CON.KFFC.SV.W.0333.000000T0000Z-080612T0030Z/
POLK GA-FLOYD GA-GORDON GA-MURRAY GA-
747 PM EDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EXTREME SOUTHWESTERN MURRAY...WESTERN GORDON...FLOYD AND WESTERN
POLK COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CALHOUN TO SHANNON TO
CEDARTOWN...MOVING NORTH AT 21 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME...
OOSTANAULA...NICKELSVILLE...RESACA...CAVE SPRING...SUGAR 
VALLEY...ARMUCHEE...EVERETT SPRINGS AND COOSA. THE MOST DANGEROUS 
PORTION OF THIS LINE OF SEVERE THUNDERSTORMS WILL IMPACT CAVE 
SPRING...CEDARTOWN...AND ETNA.

SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3429 8544 3429 8538 3437 8534 3444 8517
      3458 8510 3462 8505 3461 8493 3463 8491
      3467 8494 3470 8491 3467 8492 3466 8488
      3451 8481 3440 8489 3439 8500 3416 8504
      3395 8523 3390 8527 3390 8537 3426 8546
TIME...MOT...LOC 2347Z 163DEG 18KT 3453 8494 3432 8513
          3405 8532

$$
000 
WWUS52 KFFC 120016
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT WED JUN 11 2008

GAC129-213-120025-
/O.CAN.KFFC.SV.W.0333.000000T0000Z-080612T0030Z/
GORDON GA-MURRAY GA-
815 PM EDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN MURRAY
AND WESTERN GORDON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS THAT WERE IMPACTING SOUTHWESTERN MURRAY AND 
GORDON COUNTIES HAD WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3426 8546 3429 8544 3429 8538 3437 8533
      3444 8517 3458 8510 3458 8508 3454 8507
      3451 8509 3442 8511 3435 8508 3416 8514
      3391 8527 3390 8537
TIME...MOT...LOC 0015Z 160DEG 16KT 3460 8501 3439 8519
          3412 8538

$$

GAC115-233-120030-
/O.CON.KFFC.SV.W.0333.000000T0000Z-080612T0030Z/
POLK GA-FLOYD GA-
815 PM EDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR FLOYD AND WESTERN POLK COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF EVERETT
SPRINGS TO ARMUCHEE TO CAVE SPRING...MOVING NORTH AT 19 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3426 8546 3429 8544 3429 8538 3437 8533
      3444 8517 3458 8510 3458 8508 3454 8507
      3451 8509 3442 8511 3435 8508 3416 8514
      3391 8527 3390 8537
TIME...MOT...LOC 0015Z 160DEG 16KT 3460 8501 3439 8519
          3412 8538

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:15 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 11, 6:15 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT WED JUN 11 2008

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A WEAK UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS GEORGIA THROUGH
FRIDAY NIGHT. A SURFACE TROUGH CURRENTLY OVER CENTRAL GEORGIA
WILL PERSIST AT LEAST THROUGH THURSDAY...AND SHOULD KEEP HELPING TO
ENHANCE CONVECTIVE COVERAGE AS THESE DIURNAL PULSE STORMS OCCUR
EACH AFTERNOON AND EVENING. AFTERNOON HIGHS WILL BE A BIT COOLER
EACH DAY AS UPPER RIDGE WEAKENS AND WE START TAPPING INTO A
SLIGHTLY COOLER AIRMASS OVER THE ATLANTIC. DEWPOINTS EXPECTED TO
HOLD PRETTY STEADY IN THE 60S...SO EXPECT LITTLE CHANGE IN RECENT
DAYS PATTERN OF AFTERNOON/EVENING CU AND THUNDERSTORM DEVELOPMENT.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE UPPER RIDGE BEGINS TO ERODE TO OUR NORTHWEST ON SATURDAY AS A
TROUGH CROSSES THE NORTH CENTRAL STATES. SEVERAL MODELS INCLUDING
THE SREF/GFS/ECMWF ARE IN REASONABLY GOOD AGREEMENT WITH THE
LARGER SCALE PATTERN OF INCREASING THE MID/UPPER FLOW OVER THE
TENNESSEE VALLEY AND BRINGING A FEW SUBTLE SHORTWAVES THROUGH ON
WEST/NORTHWEST FLOW AS A SURFACE BOUNDARY PUSHES INTO THE SOUTHERN
APPALACHIANS BY SATURDAY. THIS SHOULD ENHANCE THUNDERSTORM
COVERAGE OVER THE WEEKEND WITH AN EVENTUAL CARVING OUT OF AN UPPER
TROUGH BRINGING SLIGHTLY COOLER TEMPERATURES TOWARD THE MIDDLE OF
NEXT WEEK.

RRH

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF THE ISOLATED TO
SCATTERED CONVECTION THROUGH 06Z. SCATTERED AREAS OF MVFR TO IFR
VISIBILITIES WILL DEVELOP BETWEEN 06Z AND 12Z...ESPECIALLY IN AREAS
WHERE HEAVIER PRECIPITATION FALLS LATE THIS AFTERNOON AND THIS
EVENING. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH THE FORECAST
PERIOD. WITH THE SURFACE AND UPPER LEVEL RIDGES CONTINUING TO WEAKEN
OVER THE FORECAST AREA...ISOLATED TO SCATTERED CONVECTION IS
EXPECTED TO DEVELOP OVER THE REGION AGAIN...MAINLY BETWEEN 18Z AND
00Z TOMORROW AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  91  66  89  67 /  20  30  10  30  20
ATLANTA         72  89  69  86  69 /  20  30  20  30  20
BLAIRSVILLE     66  87  62  84  63 /  20  30   5  30  30
CARTERSVILLE    67  91  66  87  66 /  20  30  10  40  30
COLUMBUS        73  91  71  88  71 /  30  40  30  40  20
GAINESVILLE     71  88  68  86  67 /  20  30   5  30  20
MACON           71  92  68  92  69 /  20  40  20  30  20
ROME            69  90  69  89  69 /  20  30  10  40  30
PEACHTREE CITY  68  89  66  86  66 /  20  30  20  30  20
VIDALIA         69  92  68  94  67 /  20  40  10  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 11, 6:28 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 AM EDT WED JUN 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
628 AM EDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS AND ISOLATED SEVERE STORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GA.

.SYNOPSIS...
WEAK HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND ACROSS CENTRAL
FLORIDA SHOULD KEEP THE COLD FRONT OVER GEORGIA FAIRLY STATIONARY
TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. THE
BEST PLACE FOR THUNDERSTORM DEVELOPMENT WILL BE NORTH AND CENTRAL
GEORGIA BETWEEN 2 PM AND 10 PM TODAY.

.DISCUSSION...
A COLD FRONT HAS STALLED JUST SOUTH OF ATLANTA AND IS EXPECTED TO
STAY FAIRLY STATIONARY THROUGH TONIGHT. MODERATE INSTABILITY IS
FORECAST TO DEVELOP ACROSS THE AREA TODAY WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS AFTERNOON AS TEMPERATURES SOAR INTO THE 90S.
CAPES AROUND 1500...LIFTED INDICES IN THE MINUS 2 TO MINUS 4
RANGE...AND WEAK UPPER LEVEL WINDS SUGGEST A FAIRLY UNORGANIZED
PULSE STORM ENVIRONMENT. STEEPENING LOW-LEVEL LAPSE RATES ALSO
INDICATE A MARGINAL WIND DAMAGE THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER.

In the hours before

Special weather statement, Jun 11, 6:11 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT WED JUN 11 2008

GAZ090>092-102>104-112245-
611 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 40 MPH AND FREQUENT
LIGHTNING IN PORTIONS OF SUMTER...WEBSTER...STEWART...SCHLEY...
CHATTAHOOCHEE AND MARION COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED ACROSS SOUTH
STEWART...WEBSTER AND SUMTER COUNTIES. ANOTHER STRONG STORM WAS
LOCATED OVER SOUTH MARION COUNTY. THESE STORMS WERE DRIFTING TO THE
WEST AT 5 TO 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE WALLS  CROSSING...PUTNAM...
FRIENDSHIP...DUMAS... DRANEVILLE...DOYLE... PRESTON...ELLAVILLE...
BUENA VISTA... BERGINSVILLE...RICHLAND...RENFROE...MANTA...LOUVALE
AND JAMESTOWN.
Special weather statement, Jun 11, 6:22 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT WED JUN 11 2008

GAZ011-019-112245-
622 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FLOYD AND CHATTOOGA COUNTIES UNTIL 645 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROME...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
FLOYD AND CHATTOOGA COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE ROME...LINDALE...HOLLAND AND COOSA.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Jun 11, 6:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT WED JUN 11 2008

GAZ020-021-112300-
623 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 45 MPH...SMALL HAIL
AND FREQUENT LIGHTNING IN CHEROKEE AND BARTOW COUNTIES UNTIL 700 PM
EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS WEST CENTRAL CHEROKEE NEAR
WALESKA AND ACROSS CENTRAL BARTOW COUNTY. THESE STORMS WERE MOVING
WEST AT 10 TO 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THESE STORMS
MOVE ACROSS PORTIONS OF CHEROKEE AND BARTOW COUNTIES THROUGH 700 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RED TOP
MOUNTAIN STATE PARK...CHEROKEE...WALESKA...EMERSON... FUNKHOUSER...
PINE LOG...WHITE...CARTERSVILLE...FOLSOM...CASSVILLE... KINGSTON...
EUHARLEE AND ADAIRSVILLE.
Special weather statement, Jun 11, 6:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED JUN 11 2008

GAZ110-112330-
648 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS OF 45 MPH AND FREQUENT
LIGHTNING IN TELFAIR COUNTY UNTIL 730 PM EDT...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WORKMORE...AND MOVING WEST AT 15 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS TELFAIR
COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MCRAE...LUMBER CITY...WORKMORE...JACKSONVILLE AND CHINA HILL.
Local storm report, Jun 11, 7:00 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             EUHARLEE                34.14N 84.93W
06/11/2008  E0.75 INCH       BARTOW             GA   PUBLIC

            FROM 645 TO 647PM

0650 PM     HAIL             1 S WARTHEN             33.09N 82.80W
06/11/2008  E0.88 INCH       WASHINGTON         GA   LAW ENFORCEMENT

            IN ADDITION TO THE HAIL...TWO TREES WERE DOWN. ALONG
            HIGHWAY 102

&&

HANDEL
Local storm report, Jun 11, 7:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 E WOODSTOCK           34.10N 84.46W
06/11/2008                   CHEROKEE           GA   PUBLIC

            3 TREES DOWN.

&&

SBK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:15 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens34 min
Jun 11, 2:15 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Jun 11, 2:51 PM EDTSevere Thunderstorm WarningFFCTalbot39 min
Jun 11, 3:03 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski42 min
Jun 11, 3:31 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs44 min
Jun 11, 3:38 PM EDTSevere Thunderstorm WarningFFCMeriwether52 min
Jun 11, 3:54 PM EDTSevere Thunderstorm WarningFFCBibb51 min
Jun 11, 4:14 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach46 min
Jun 11, 4:17 PM EDTSevere Thunderstorm WarningFFCHarris18 min
Jun 11, 4:52 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton38 min
Jun 11, 5:06 PM EDTSevere Thunderstorm WarningFFCCoweta25 min
Jun 11, 5:54 PM EDTSevere Thunderstorm WarningFFCPaulding51 min
Jun 11, 6:14 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington46 min
Jun 11, 6:40 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Floyd, Gordon, Paulding, Pickens and 1 more50 min
Jun 11, 6:51 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jun 11, 7:04 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk41 min
Jun 11, 7:21 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Union39 min
Jun 11, 7:25 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Gordon, Murray, Pickens, Whitfield50 min
Jun 11, 7:33 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington42 min
Jun 11, 7:56 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.